zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Feedback stabilization and optimal control for the Cahn-Hilliard equation. (English) Zbl 0765.93067
This paper is concerned with the control problems for the Cahn-Hilliard equation which arises from the study of phase transitions. 1. Feedback stabilization problem: For a given initial datum $u\sb 0$ and a prescribed stationary solution $\psi$, find a function $f$ of $u$ (feedback form) such that the corresponding solution to $u\sb t+\gamma\Delta\sp 2 u=\Delta\varphi(u)+f(u)$ subject ot the boundary conditions and initial condition will satisfy the following: $\lim\sb{t\to\infty}\Vert u(t)-\psi\Vert\sb{L\sp 2(\Omega)}=0$. 2. Optimal control problem. Especially, we are interested in the characterization of the optimal control if it exists. The results obtained in this paper show that for any initial data $u\sb 0$ in $L\sp 2$ and any given stationary solutions $\psi$, there exists a explicit feedback form $f$ such the convergence indicated in above is exponentially fast. For the optimal control problem, the weak bang-bang principle is proved.
Reviewer: J.Yong (Shanghai)

93D15Stabilization of systems by feedback
49K20Optimal control problems with PDE (optimality conditions)
Full Text: DOI
[1] Adams, R. A.: Sobolev spaces. (1975) · Zbl 0314.46030
[2] Ball, J. M.; Slemrod, M.: Feedback stabilization of distributed semilinear control system. Appl. math. Optim. 15, 169-179 (1979) · Zbl 0405.93030
[3] Ball, J. M.; Slemrod, M.: Nonharmonic Fourier series and the stabilization of distributed semilinear control systems. Communs pure. Appl. math. 32, 555-587 (1979) · Zbl 0394.93041
[4] Cahn, J. W.; Hilliard, J. E.: Free energy of a nonuniform system I. Interfacial free energy. J. chem. Phys. 28, 258-267 (1958)
[5] Carr, J.; Gurtin, M. E.; Slemrod, M.: Structural phase transitions on a finite interval. Archs ration. Mech. analysis 86, 317-351 (1984) · Zbl 0564.76075
[6] Curtain, R. F.: Stabilization of semilinear evolution equations in Hilbert spaces. J. math. Pure. appl. 63, 121-128 (1984) · Zbl 0544.93056
[7] Elliott, C. M.; Zheng, S.: On the Cahn-Hilliard equation. Archs ration. Mech. analysis 96, 339-357 (1986) · Zbl 0624.35048
[8] Friedman, A.: Optimal control for parabolic variational inequalities. SIAM J. Control optim. 25, 482-497 (1987) · Zbl 0624.49005
[9] Friedman, A.; Huang, S.; Yong, J.: Bang-bang optimal control for dam problem. Appl. math. Optim. 15, 65-85 (1987)
[10] Friedman, A.; Huang, S.; Yong, J.: Optimal periodic control for the two-phase Stefan problem. SIAM J. Control optim. 26, 23-41 (1988) · Zbl 0719.49005
[11] Lions, J. L.: Control of distributed singular systems. (1985) · Zbl 0614.49004
[12] Lions, J. L.: Quelques méthodes de resolution des problèmes aux limités nonlinéaires. (1969)
[13] LUCKHAUS S. & MODICA L., The Gibbs-Thompson relation within the gradient theory of phase transitions (to appear). · Zbl 0681.49012
[14] Modica, L.: The gradient theory of phase transitions and the minimal interface criterion. Archs ration. Mech. analysis 98, 123-142 (1987) · Zbl 0616.76004
[15] Pritchard, A. J.; Zabczyk, J.: Stability and stabilizability of infinite dimensional systems. SIAM rev. 23, 25-52 (1981) · Zbl 0452.93029
[16] Temam, R.: Infinite dimensional dynamical systems in mechanics and physics. (1988) · Zbl 0662.35001
[17] Zheng, S.: Asymptotic behavior of solution to the Cahn-Hilliard equation. Appl. analysis 23, 165-184 (1986) · Zbl 0582.34070